Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is blister a side effect of the Lidocaine?

I had an Implanon placed two days ago. I have noticed a medium-sized blister around the injection site, but I m not sure if it was from the Lidocaine or Implanon injection. About an hour after I had it placed my arm went numb and started itching. I took some Benadryl and the itching stopped. Is the blister just a side effect of the Lidocaine or is it from the Implanon?
Mon, 15 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hi,

As Lidocaine acts as local anesthetic, so it can be used to numb an area of human body for reducing pain or discomfort during an invasive medical procedure like needle punctures or insertion of an implant, minor surgery etc. During or immediately after treatment with Lidocaine injection, the skin at the site of administration may produce inflammation of the skin with blisters, bruising, burning sensation, depigmentation, discoloration, edema, irritation, papules, pruritus, numbness or vesicles etc.

Again, Implanon injection may also cause symptoms of allergic reactions such as hives, rashes, itching, red, swollen, blistered or peeling skin in the site of injection application. Antihistamines or corticosteroids are the treatment of choice here. If these side effects persist for long or bother you, then you should consult your doctor first for medical attention.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Implanon


Is blister a side effect of the Lidocaine?

Hi, As Lidocaine acts as local anesthetic, so it can be used to numb an area of human body for reducing pain or discomfort during an invasive medical procedure like needle punctures or insertion of an implant, minor surgery etc. During or immediately after treatment with Lidocaine injection, the skin at the site of administration may produce inflammation of the skin with blisters, bruising, burning sensation, depigmentation, discoloration, edema, irritation, papules, pruritus, numbness or vesicles etc. Again, Implanon injection may also cause symptoms of allergic reactions such as hives, rashes, itching, red, swollen, blistered or peeling skin in the site of injection application. Antihistamines or corticosteroids are the treatment of choice here. If these side effects persist for long or bother you, then you should consult your doctor first for medical attention. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician